Anyone suffer from heart palps and skips during peri? I went to cardio doc and took ekg. Everything was fine. Told me to take chelated magnesium. Is anyone taking this. Is it safe? I am sensitive to all meds and always afraid to take things. I have been having crazy heart racing and skips. Can't stand it and it scares me to death!!!!
Take the magnesium, it's okay and it won't hurt. I am too scared of taking med's and I started taking it months ago. You won't feel anything from it. Try taking just a half a pill for the first day and then when you feel comfortable with that, take half in the morning and the other half in the evening. You will be fine and won't even know that you are taking it.
Palpitations are normal with peri and meno conditions, don't let it scare you! It is what it is. Just ride it through and you will be fine. The worst part of it is when we scare ourselves to death when we think we are having a heart attack or something! Take a deep breath and KNOW you will be okay!!!!
Thanks for replying to me. How much magnesium do you take and what kind do you take? My dr. said to take chelated magnesium. Yesterday my heart started to race and thump at the same time and I got real shaky afterward. I never got shaky before so that is why I called the dr. I think I just got scared too. Did the magnesium help with your heart palps? I hope this works because it is driving me crazy!
I take the magnesium citrate 300 mg. The magnesium chelated is the best you can take, but it's more expensive. Magnesium oxide is the worst absorbed, so I would avoid that. It's also good to take Magnesium with vitamin D and calcium. It helps you sleep really well. Magnesium is water soluable, so if you take too much, you will flush it out. You know when you are taking to much Magnesium because you will have loose stools. If you do, just decrease your dosage.
It sounds to me that maybe you might be having panic attacks. The palpitations and heart racing are very common in peri and I think you are scaring yourself and that would bring on the shaking. Just sit down when you feel one coming on and tell yourself this will only last for a few minutes, don't get yourself so worked up!! Trust me I know because I to have been through it!!
I never took the magnesium for heart palps, I took it for muscle and nerves. Some people have relief after just a week, some it takes a couple months. Try it, it couldn't hurt. I think we just have to try different things in order to find something that might help. I hope you feel better and try not to get yourself so worked up.
Hi ladies: It's interesting the similarities in your names. Everything is good info that you've shared here. I'd like to add one more thing that you might want to consider. During menopause women can get hypoglycemia (low blood sugar) The side effects of it are shaking, fast heartbeat, sweating, anxiousness, dizziness, hunger, impaired vision, weakness/fatigue, headaches, and irritability. Try seeing when you get the heart racing to drink a glass of juice or eat several hard candies to see if it helps calm the racing. Your blood sugar could be low and getting some fast acting carbs might calm it down. Just a thought. Insulin is a hormone, too, but not as widely recognized unless you've been diagnosed as a diabetic and need it. Hypoglycemia, during menopause, is one of the side effects of estrogen dominance. Think about it. Take care.
Thanks for all the replies. I will keep your tips in mind. I never thought about the blood sugar thing. I had just eaten breakfast when this occured but maybe had not helped. I am trying the magnesium and will keep candy in my purse too. Hope this helps me soon!!!
don't be surprised if none of this works though. a lot (probably the majority) of heart palps experienced during menopause are due to estrogen dominance and progesterone deficiency due to the fluctuations in our hormone levels, and just have to be lived through. once you know they're not due to some dreadful heart defect or something, and realise they are a symptom of menopause, the best thing is to try and ignore them. they won't hurt you or leave you with any long-term problems. they are a darned nuisance but will stop.....then start again......then stop.......
eventually they will go away completely - trust me, i know from personal experience
Oh my gosh I am soooo glad you mentioned the hypoglycimia thing. I think I have that. Expecially at night and in the morning. I wake up shaky, and dizzy...and kind of have a panic attack. I woke up at 1 am the other night and I went to the kitchen to have a banana. I just needed something. I knew I had to get something in me. And not too long after the shaky dizzy thing went away and I was able to sleep again. Its so scary. I just hate that. I know when my levels are all off.